MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0045
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2020 the company received a communication from a distributor that a crack was identified on an instrument.It was reported that during a surgical procedure on (b)(6) 2020 the complainant noticed that the instrument was not holding the implant well and identified the crack.It is unknown how the crack propagated on the instrument.There were no known patient complications associated with this complaint.The procedure was successfully completed using a general hospital instrument.A visual assessment of the returned complaint device showed an instrument with repeated use, as identified by surface scratches and worn laser markings.There was a crack on one of the forceps, distal to the instrument pivot point.A functionality assessment was not performed due to the damaged condition of the complaint instrument.The complaint investigation suggests the possibility that excessive force applied to the instrument handles may have contributed to the instrument malfunction.
 
Event or Problem Description
On (b)(6) 2020 the company received a communication from a distributor that a crack was identified on an instrument.It was reported that during a surgical procedure on (b)(6) 2020 the complainant noticed that the instrument was not holding the implant well and identified the crack.It is unknown how the crack propagated on the instrument.There were no known patient complications associated with this complaint.The procedure was successfully completed using a general hospital instrument.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade, mt
MDR Report Key9924463
Report Number3005031160-2020-00010
Device Sequence Number3296750
Product Code OVE
UDI-Device IdentifierM697T06600451
UDI-PublicM697T06600451
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0045
Device Lot Number14604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR